Alert archive / Arkansas / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 15, 2008, 2:27 AM CDT for Conway County, Faulkner County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2008, 2:27 AM CDT (07:27 UTC)
- Expired
- Mar 15, 2008, 4:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Conway County, AR, Faulkner County, AR
The radar
The Little Rock radar (KLZK), 39 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 150729
FFWLZK
ARC029-045-150930-
/O.NEW.KLZK.FF.W.0009.080315T0727Z-080315T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
227 AM CDT SAT MAR 15 2008
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CONWAY COUNTY IN CENTRAL ARKANSAS
CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS
* UNTIL 430 AM CDT
* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS THE WARNING AREA.
THE RADAR ESTIMATED 1 TO 2 INCHES OF RAIN FROM PETIT JEAN STATE
PARK THROUGH MORRILTON...CONWAY...HOLLAND AND ENOLA. WITH
ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR.
&&
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
LAT...LON 3505 9213 3507 9254 3511 9257 3508 9263
3508 9265 3510 9266 3508 9272 3508 9287
3526 9284 3529 9211
TIME...MOT...LOC 0727Z 180DEG 0KT 3518 9246
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 3:20 PM CDT, 11 hours 7 minutes earlier.
Area forecast discussion, Mar 14, 3:20 PM CDT, 11 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 PM CDT FRI MAR 14 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT COLD FRONT HAS MOVED SOUTH OF ARKANSAS BORDER. STILL NO RETURNS ON KLZK RADAR. THIS FRONT IS EXPECTED TO MOVE BACK TO THE NORTH THIS EVENING. ALSO A SHORT WAVE WILL MOVE ACROSS THE AREA TONIGHT PROVIDING THE TRIGGER FOR SHOWERS AND THUNDERSTORMS OVERNIGHT. MUCH OF THE ACTIVITY WILL BE ACROSS THE NORTH HALF OF THE STATE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HIGH PRESSURE MOVES INTO ARKANSAS SATURDAY NIGHT AND WILL KEEP THE AREA DRY THROUGH SUNDAY. MOISTURE RETURNS LATE SUNDAY NIGHT. LOW PRESSURE MOVES OUT OF THE PLAINS SUNDAY NIGHT AND WILL BRING A SLOW MOVING COLD FRONT INTO THE AREA MONDAY. && .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT THE MEAN RH WILL CONTINUE HIGH ON TUE. SHRA AND TSRA CHCS WILL CONTINUE TUE INTO WED. HEAVY RAINFALL WILL BE POSSIBLE. STILL SOME DIFFERENCES NOTED BETWEEN THE MODELS. WL CONT TO GO WITH A COMPROMISE BETWEEN THEM FOR NOW. A DRY WEATHER PATTERN WILL SET UP FOR THURSDAY AND FRIDAY. MILD TEMPS WILL PREVAIL THRU THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 48 57 36 58 / 70 40 10 10 CAMDEN AR 55 70 43 64 / 30 20 0 10 HARRISON AR 45 54 34 57 / 70 30 10 10 HOT SPRINGS AR 52 67 40 62 / 30 20 0 10 LITTLE ROCK AR 52 64 39 62 / 40 20 10 10 MONTICELLO AR 56 69 42 64 / 30 20 0 10 MOUNT IDA AR 52 66 40 62 / 30 10 0 10 MOUNTAIN HOME AR 46 54 35 57 / 70 30 10 10 NEWPORT AR 49 59 36 59 / 70 40 10 10 PINE BLUFF AR 54 67 40 63 / 40 20 0 10 RUSSELLVILLE AR 49 61 37 60 / 50 20 10 10 SEARCY AR 51 61 37 60 / 60 30 10 10 STUTTGART AR 52 65 39 62 / 50 30 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...51 / LONG TERM...38
Hazardous weather outlook, Mar 14, 7:00 PM CDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR DAY ONE TIME FRAME NATIONAL WEATHER SERVICE LITTLE ROCK AR 700 PM CDT FRI MAR 14 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 700 PM CDT FRI MAR 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT EARLY THIS EVENING...A STRONG STORM SYSTEM WAS IN THE TEXAS PANHANDLE...WITH A WARM FRONT NEAR THE ARKANSAS AND LOUISIANA BORDER. THE FRONT SEPARATED COOL AIR TO ITS NORTH FROM MUCH WARMER CONDITIONS ALONG THE GULF COAST. AT 3 PM THIS AFTERNOON... TEMPERATURES RANGED FROM 55 DEGREES AT BLYTHEVILLE TO 81 DEGREES AT EL DORADO. THE STORM SYSTEM WILL TRACK THROUGH CENTRAL ARKANSAS LATER TONIGHT. THE SYSTEM WILL INTERACT WITH THE FRONT...AND SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP. SEVERE WEATHER WILL BE POSSIBLE ALONG AND NORTH OF THE FRONT. AS OF 7 PM...ISOLATED STRONG TO SEVERE THUNDERSTORMS WERE POPPING UP IN SOUTHWEST ARKANSAS. THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE SOUTHERN COUNTIES THIS EVENING...AND WILL BECOME LIKELY FARTHER NORTH DURING THE OVERNIGHT HOURS AND AS THE FRONT MOVES TOWARD MISSOURI. LARGE HAIL WILL BE THE MAIN CONCERN...GIVEN THAT IT WILL BE COLD ALOFT AND STORMS WILL DEVELOP IN A RELATIVELY COOL AIRMASS. HOWEVER...STORMS THAT DEVELOP NEAR THE FRONT WILL HAVE THE POTENTIAL TO PRODUCE WIND DAMAGE...GIVEN THAT THEY WILL BE TIED TO WARM AND UNSTABLE AIR SOUTH OF THE FRONT. HELICITY VALUES WILL INCREASE MARKEDLY AROUND THE FRONT AS THE STORM SYSTEM APPROACHES. THIS WILL ELEVATE THE POTENTIAL FOR DEVELOPING STORMS TO ROTATE. ISOLATED TORNADOES CANNOT BE RULED OUT. THIS SEVERE WEATHER EVENT WILL MOSTLY OCCUR AT NIGHT. PEOPLE SHOULD MAKE SURE THEY CAN RECEIVE WARNING INFORMATION WHILE THEY SLEEP. ONE OPTION WOULD BE A TONE ALERTED DEVICE SUCH AS NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY BY EARLY NEXT WEEK...YET ANOTHER STORM SYSTEM WILL BEGIN TO TAKE SHAPE OVER TEXAS. THE SYSTEM IS FORECAST TO MOVE NORTHEAST ACROSS THE NORTHWEST HALF OF ARKANSAS TUESDAY AND TUESDAY NIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THE SYSTEM WILL MOVE INTO THE REGION AND WILL BRING MORE SHOWERS AND THUNDERSTORMS DURING THE FIRST HALF OF THE WORK WEEK. IN ADDITION TO SEVERE WEATHER...AREAS OF HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY IN THE NORTHERN AND WESTERN SECTIONS OF THE STATE. SEVERAL INCHES OF RAIN COULD OCCUR...WITH FLASH FLOODING A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER THE AREA TONIGHT AND SATURDAY MORNING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
In the hours before
Local storm report, Mar 14, 10:31 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1031 PM CDT FRI MAR 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL BUENA VISTA 33.48N 92.95W
03/14/2008 E1.75 INCH OUACHITA AR LAW ENFORCEMENT
1012 PM HAIL 5 W LOUANN 33.39N 92.88W
03/14/2008 E1.75 INCH OUACHITA AR LAW ENFORCEMENT
GOLFBALL SIZED HAIL FELL IN PACE CITY.
1023 PM HAIL LOUANN 33.39N 92.79W
03/14/2008 E1.75 INCH OUACHITA AR LAW ENFORCEMENT
&&
58Local storm report, Mar 15, 2:05 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
205 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM HAIL PETIT JEAN STATE PARK 35.13N 92.90W
03/15/2008 E1.75 INCH CONWAY AR FIRE DEPT/RESCUE
0148 AM HAIL 1 W SPRINGFIELD 35.27N 92.58W
03/15/2008 E1.00 INCH CONWAY AR PUBLIC
&&
58Local storm report, Mar 15, 2:25 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
225 AM CDT SAT MAR 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 AM HAIL CONWAY 35.09N 92.45W
03/15/2008 E1.00 INCH FAULKNER AR LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED AT MILE MARKER 125 IN CONWAY.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 7:38 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 67 min |
| Mar 14, 8:01 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 59 min |
| Mar 14, 8:22 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 53 min |
| Mar 14, 8:25 PM CDT | Flash Flood Warning | LZK | Ouachita | 2 hr |
| Mar 14, 8:57 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 63 min |
| Mar 14, 9:00 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun | 60 min |
| Mar 14, 9:08 PM CDT | Tornado Warning | LZK | Bradley, Calhoun | 42 min |
| Mar 14, 9:17 PM CDT | Flash Flood Warning | LZK | Bradley, Calhoun | 118 min |
| Mar 14, 9:45 PM CDT | Tornado Warning | LZK | Ouachita | 45 min |
| Mar 14, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 45 min |
| Mar 15, 12:11 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 49 min |
| Mar 15, 12:27 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 63 min |
| Mar 15, 12:58 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 47 min |
| Mar 15, 1:08 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry | 37 min |
| Mar 15, 1:26 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 49 min |
| Mar 15, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 41 min |
| Mar 15, 1:44 AM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 46 min |
| Mar 15, 1:45 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 45 min |
| Mar 15, 1:58 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, White | 47 min |
| Mar 15, 2:12 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Garland, Montgomery, Perry, Saline, Yell | 48 min |
| Mar 15, 2:15 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 45 min |
| Mar 15, 2:18 AM CDT | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 42 min |
| Mar 15, 2:22 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 38 min |
| Mar 15, 2:44 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 46 min |
| Mar 15, 2:52 AM CDT | Severe Thunderstorm Warning | LZK | White | 38 min |
| Mar 15, 2:58 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 32 min |
| Mar 15, 3:02 AM CDT | Flash Flood Warning | LZK | White | 3 hr |
| Mar 15, 3:04 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Pulaski, Saline | 41 min |
| Mar 15, 3:13 AM CDT | Severe Thunderstorm Warning | LZK | Prairie | 47 min |
| Mar 15, 3:24 AM CDT | Severe Thunderstorm Warning | LZK | White, Woodruff | 36 min |
| Mar 15, 3:24 AM CDT | Severe Thunderstorm Warning | LZK | Polk | 51 min |
| Mar 15, 3:26 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 49 min |
| Mar 15, 3:37 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 23 min |
| Mar 15, 3:38 AM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie | 52 min |
| Mar 15, 3:46 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 59 min |
| Mar 15, 3:59 AM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 46 min |
| Mar 15, 4:23 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 46 min |
| Mar 15, 4:25 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Saline | 17 min |
| Mar 15, 10:02 AM CDT | River Flood Warning | LZK | Prairie | 59 days |
Nearby
Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.